MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000714
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during placement procedure, the balloon was allegedly inflated asymmetrically, so the tube was unable to be implanted.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the sample returned for evaluation was one 14 fr tri-funnel replacement gastrostomy feeding tube.Visual, microscopic, and functional evaluations were performed of the physical sample.The sample's balloon was capable of inflating and aspirating, with no leaks observed.Inflation of the balloon revealed that the balloon appeared to be asymmetric - it inflated more on one side than on the other.The manufacturing site performed an evaluation of the sample, as follows: the complaint was confirmed as cause unknown for the reported issue (it was reported that during placement procedure, the balloon was allegedly inflated asymmetrically, so the tube was unable to be implanted.There was no reported patient injury.); per visual inspection evaluation no defects were noted.During functional evaluation the balloon was inflated with air using a syringe and no issues were found.The balloon was then inflated with 10cc with a mix of tap water and blue methylene using a syringe and then left to deflate on its own, it was noted that some water remain in the balloon and extra force was used to remove all the water.An asymmetrical balloon was observed, see image attached.The balloon was then cut to inspect the notch and no issues were found.By dimensional evaluation asymmetry was measured and found to be out of specification.Therefore, the investigation is confirmed for 1310f - balloon defective.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7648603
Report Number3006260740-2018-01529
Device Sequence Number18871235
Product Code KNT
UDI-Device Identifier00801741037122
UDI-Public(01)00801741037122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000714
Device Catalogue Number000714
Device Lot NumberNGBR1604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1